MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII DISHED INS SZ7-8 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY

SMITH & NEPHEW, INC. GII DISHED INS SZ7-8 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY
Model Number 71420792
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377)
Date of Event 05/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tkr had been performed on (b)(6) 2003, the patient experienced pain and lysis that was addressed via revision surgery on (b)(6) 2021.The revision was done removing the gii dished ins sz7-8 11mm and replacing with a lgn xlpe dished isrt sz 7-8 11mm of the same size.The patient outcome is unknown.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per complaint details, the patient underwent revision due to pain and ¿lysis¿ approximately 18 ½ years post implantation.It was communicated that the requested medical documentation was not available for inclusion in the medical investigation.The current patient status remains unknown; however, a revision of a prosthetic component nearing two decades in-vivo would not be an unexpected event.Based on the limited information provided, the root cause and patient impact beyond that which was in the complaint could neither be confirmed nor evaluated further.Should clinically relevant documentation/information and/or relevant product evaluation results become available, the clinical/medical task may be re-evaluated.No further medical assessment could be rendered at this time.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, joint tightness, material in use, patient reaction or loss of sterility.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII DISHED INS SZ7-8 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11904810
Report Number1020279-2021-04802
Device Sequence Number3565964
Product Code JWH
UDI-Device Identifier03596010209450
UDI-Public03596010209450
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71420792
Device Catalogue Number71420792
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date05/28/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1